Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 137, NWS Raleigh, NC

June 30, 2015Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2015, 6:49 PM EDT for Person County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 6:49 PM EDT (22:49 UTC)
Expired
Jun 30, 2015, 7:45 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:30 PM EDTTSTM WND DMG4 Sw Bushy Fork, NCDOT CALLED TO REMOVE TREES FROM NC49 NEAR THE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WUUS52 KRAH 302249
SVRRAH
NCC145-302345-
/O.NEW.KRAH.SV.W.0137.150630T2249Z-150630T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 745 PM EDT

* AT 648 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED OVER BAYNES...OR NEAR JERICHO...AND MOVING NORTHEAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROXBORO...CONCORD...MAYO RESERVOIR...SURL...BETHEL HILL...BUSHY
  FORK...MORIAH...HYCO LAKE AND HYCO MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3624 7880 3624 7915 3654 7914 3654 7880
TIME...MOT...LOC 2248Z 242DEG 21KT 3625 7930 

$$

30
2 follow-up statements
377 
WWUS52 KRAH 302332
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT TUE JUN 30 2015

NCC145-302345-
/O.CON.KRAH.SV.W.0137.000000T0000Z-150630T2345Z/
PERSON NC-
732 PM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN PERSON COUNTY...

AT 732 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF ROUGEMONT...OR 12 MILES
SOUTHEAST OF ROXBORO...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
SURL AND MORIAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3624 7880 3624 7902 3635 7890 3647 7884
      3653 7880
TIME...MOT...LOC 2332Z 245DEG 24KT 3628 7882 

$$

77
133 
WWUS52 KRAH 302344
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT TUE JUN 30 2015

NCC145-302353-
/O.EXP.KRAH.SV.W.0137.000000T0000Z-150630T2345Z/
PERSON NC-
744 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERSON COUNTY
WILL EXPIRE AT 745 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3624 7880 3624 7902 3635 7890 3647 7884
      3653 7880
TIME...MOT...LOC 2342Z 242DEG 21KT 3628 7882 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:04 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 30, 3:04 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT TUE JUN 30 2015

.SYNOPSIS...AN INCREASINGLY ACTIVE CYCLONIC FLOW ALOFT WILL PREVAIL
OVER THE REGION THROUGH THE END OF THE WORK WEEK.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1039 AM TUESDAY...

MOSTLY CLEAR SKIES OVER THE CWA THIS MORNING ARE LEADING TO GREAT
CONDITIONS FOR SOLAR INSOLATION HELPING TEMPERATURES CLIMB THROUGH
THE 70S AND INTO THE LOWER 80S AS OF 14Z. STILL EXPECTING
TEMPERATURES TO TOP OFF IN THE LOWER 90S TODAY WHICH WILL LEAD TO
SOME INSTABILITY THIS AFTERNOON AND INTO THE EVENING. COUPLED WITH
AN EXITING UPPER LEVEL JET ACROSS THE MID ATLANTIC STATES THE
POTENTIAL FOR SEVERE WEATHER LATER THIS AFTERNOON/EVENING IS THERE.
THAT BEING SAID...MANY OF THE PARAMETERS AREN'T PARTICULARLY
ROBUST...THEREFORE IT REMAINS TO BE SEEN IF THEY WILL BE ABLE TO
SUSTAIN THE THREAT FOR SEVERE WEATHER DEEP INTO THE EVENING HOURS
WHEN HIGH RESOLUTION MODELS FORECAST THE SHORTWAVE TO CROSS OUR
AREA. THE STORM PREDICTION CENTER HAS THE WESTERN HALF OF THE CWA
UNDER A SLIGHT RISK FOR DAMAGING WINDS TODAY WITH MINIMAL THREAT FOR
HAIL OR ANY KIND OF TORNADIC ACTIVITY. PREVIOUS DISCUSSION FOLLOWS.
-ELLIS

SHORTWAVE ENERGY DIGGING SSE THROUGH IA/IL THIS MORNING WILL AMPLIFY
CYCLONIC FLOW ALOFT /TROUGHING/ OVER THE MID-ATLANTIC AND CAROLINAS
THIS AFT/EVE INTO TONIGHT. DPVA/HEIGHT FALLS ATTENDANT THE
AFOREMENTIONED SHORTWAVE ENERGY TRACKING INTO THE TN VALLEY WILL
BACK/STRENGTHEN LOW-LEVEL FLOW DOWNSTREAM OVER THE CAROLINAS THIS
AFTERNOON. ENSUING MOISTURE RECOVERY WILL AID IN MARGINAL TO LOW-END
MODERATE DESTABILIZATION ACROSS CENTRAL NC LATE THIS AFTERNOON. THE
LATEST MODEL GUIDANCE CONTINUES TO SUGGEST A DISCONNECT BETWEEN PEAK
HEATING AND THE BEST DPVA/HEIGHT FALLS ATTENDANT THE APPROACHING
SHORTWAVE...RESULTING IN CONTINUED UNCERTAINTY WITH REGARD TO
PRECIP CHANCES AND TIMING. WITH THE ABOVE IN MIND...EXPECT THE BEST
POTENTIAL FOR CONVECTION BETWEEN 21-06Z...OR 21-03Z TRIAD TO 00-06Z
TRIANGLE...WITH THE RELATIVE BEST CHANCE IN THE TRIAD/WESTERN
PIEDMONT WHERE MID-AFTERNOON CONVECTION DEVELOPING IN THE MOUNTAINS
IS APT TO PROPAGATE DOWNSTREAM INTO THE FOOTHILLS/NW PIEDMONT IN
ADVANCE OF THE APPROACHING WAVE...IN CLOSER VICINITY TO PEAK
HEATING. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS IN THE
UPPER 60S TO LOWER 70S...WARMEST S/SE.

DEEP LAYER SHEAR AOA 30-35 KT AND 750-1500 J/KG MLCAPE WILL BE
SUPPORTIVE OF MULTICELLULAR ORGANIZATION THIS AFT/EVE...PERHAPS
BRIEF SUPERCELLULAR ORGANIZATION IN THE WESTERN PIEDMONT WHERE DEEP
LAYER FORCING WILL BE BETTER JUXTAPOSED (RELATIVELY SPEAKING) WITH
PEAK HEATING AND AN ISOLD POTENTIAL FOR DAMAGING WINDS WILL BE
PRESENT GIVEN UNSEASONABLY STRONG MID-LEVEL FLOW AOA 35 KT (MOMENTUM
TRANSPORT) AND STEEP LOW-LEVEL LAPSE RATES/MODERATE DCAPE (EVAP
COOLING). OVERALL SEVERE POTENTIAL WILL BE TEMPERED BY THE
AFOREMENTIONED DISCONNECT IN FORCING/PEAK HEATING...IN ADDITION TO
MARGINAL INSTABILITY AND WEAK MID-LEVEL LAPSE RATES...THOUGH
STEEPENING OF THE LATTER WILL BE POSSIBLE AFTER 00Z. -VINCENT

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 115 AM TUESDAY...

AN UPPER LEVEL RIDGE CENTERED IN VICINITY OF THE 4-CORNERS REGION
THIS MORNING WILL GRADUALLY SHIFT WESTWARD INTO THE GREAT BASIN
WED/WED NIGHT...WITH NW FLOW ALOFT DEVELOPING OVER THE CENTRAL
PLAINS AND CENTRAL MS RIVER VALLEY. BROAD CYCLONIC FLOW ALOFT WILL
PERSIST OVER THE CAROLINAS/MID-ATLANTIC. CHANCES FOR CONVECTION IN
CENTRAL NC WILL LARGELY BE TIED TO THE TIMING/MAGNITUDE OF UPPER
LEVEL DISTURBANCES...UPSTREAM CONVECTION AND/OR MCV'S TRACKING
DOWNSTREAM FROM THE MIDWEST/MS RIVER VALLEY INTO THE
CAROLINAS...PRIMARILY WED EVE/NIGHT. SOME POTENTIAL FOR ISOLD
CONVECTION WILL EXIST IN ASSOC/W MESOSCALE FEATURES SUCH AS THE
SEABREEZE AND/OR PIEDMONT TROUGH DURING PEAK HEATING...THOUGH
GUIDANCE SUGGESTS DIURNAL DESTABILIZATION WILL BE LIMITED/MARGINAL.
GIVEN INHERENT UNCERTAINTY W/REGARD TO THE EVOLUTION OF UPSTREAM
CONVECTION  ALONG WITH ADDITIONAL UNCERTAINTY FROM POOR DIURNAL
TIMING/MARGINAL THERMODYNAMICS...CONFIDENCE IN CONVECTIVE CHANCES/
COVERAGE IS LOW. WILL INDICATE A LOW CHANCE (~30%) OF SHOWERS/STORMS
LATE WED AFT/EVE THROUGH WED NIGHT. HIGHS IN THE UPPER 80S TO LOWER
90S...LOWS UPPER 60S TO LOWER 70S. -VINCENT

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

THE GENERAL OVERALL PATTERN WILL BE DOMINATED BY GENERAL TROUGHINESS
IN THE UPPER LEVELS OVER THE EASTERN U.S. WITH A FEW SHORTWAVE
DISTURBANCES PROGRESSING THROUGH THE AREA. AT THE SURFACE...A WARM
FRONT WILL LIFT NORTH THROUGH NC THURSDAY NIGHT INTO FRIDAY. EXPECT
GENERAL LOW PRESSURE TO LINGER OVER THE SOUTHEAST U.S. AND HIGH
PRESSURE STUCK OVER THE EASTERN GREAT LAKES AND NEW ENGLAND
THEREAFTER. SMALL VARIATIONS IN THIS PATTERN WILL HAVE BIG IMPACTS
ON THE CHANCES...TIMING...AND LOCATION OF CONVECTION...THUS
CONFIDENCE IS NOT TERRIBLY HIGH IN THAT RESPECT. GENERALLY THOUGH...
EXPECT THE USUAL HIGHEST CHANCES IN THE AFT/EVE AND LOWEST
OVERNIGHT/EARLY MORNING. TEMPERATURE WISE: WITH THE EXCEPTION OF
FRIDAY (WHICH FOR NOW APPEARS TO BE THE COOLEST DAY)...HIGHS WILL
GENERALLY BE IN THE UPPER 80S TO LOW 90S THROUGH THE PERIOD...WITH
OVERNIGHT LOWS STEADY IN THE UPPER 60S TO LOW 70S TO SLIGHTLY
INCREASING EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH MONDAY/...
AS OF 200 PM TUESDAY...

24 HOUR TAF PERIOD: VFR CONDITIONS PREVAILING ACROSS THE CWA THIS
AFTERNOON WITH STRATOCUMULUS STARTING TO ENCROACH FROM THE WEST AS A
SHORTWAVE APPROACHES FROM THE SOUTHWEST. WINDS WILL BE VARIABLE AT
TIMES THIS AFTERNOON BUT GENERALLY 5-10 KTS AND WITH A SOUTHWESTERLY
COMPONENT. SOME WIND GUSTS OF AROUND 15-20 KTS WILL CONTINUE THROUGH
SUNSET BEFORE DISSIPATING. A LINE OF CONVECTION MOVING INTO UPSTATE
SOUTH CAROLINA WILL CONTINUE TO DEVELOP TO THE NORTHEAST AND TRACK
ACROSS THE AREA THIS EVENING. WHILE THERE IS GREAT UNCERTAINTY
WHETHER OR NOT STRONGER STORMS WILL AFFECT THE TRIAD AIRPORTS TIMING
FOR AT LEAST SOME SHOWERS IN THIS AREA WILL BE BETWEEN 21Z AND 00Z.
A RAGGED LINE OF STORMS COULD PROGRESS EASTWARD THROUGH THE EVENING
AFFECTING KRDU AND KFAY AROUND 00Z AND PROGRESSING EASTWARD OUT OF
THE CWA BY 5Z AT THE LATEST. SOME SEVERE STORMS ARE POSSIBLE IN THIS
LINE WITH DAMAGING WINDS THE MOST LIKELY THREAT. AFTER STORMS EXIT
TO THE EAST...EXPECT SOME GENERAL CLEARING WITH SOME FOG/LOW STRATUS
POSSIBLE...ESPECIALLY AT THE EASTERN 3 TERMINALS. THIS WILL
DISSIPATE AT OR SHORTLY AFTER SUNRISE AND CONDITIONS WILL RETURN TO
VFR. WE CAN EXPECT MOSTLY CLEAR SKIES AND SOUTHWESTERLY WINDS
THROUGH THE END OF THE TAF PERIOD.

LONG TERM: CENTRAL NC IS SETTING UP TO BE IN A FAIRLY ACTIVE AND
UNSETTLED PATTERN FOR THE NEXT SEVERAL DAYS WITH PERIODS OF ADVERSE
CONDITIONS POSSIBLE THROUGH EARLY NEXT WEEK.

&&

..RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...ELLIS/VINCENT
SHORT TERM...VINCENT
LONG TERM...RAH
AVIATION...ELLIS
Hazardous weather outlook, Jun 30, 3:46 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT TUE JUN 30 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-012000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
346 PM EDT TUE JUN 30 2015

...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 30, 5:57 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     PIEDMONT TRIAD APT      36.10N  79.94W
06/30/2015  M60 MPH          GUILFORD           NC   ASOS

&&

EVENT NUMBER RAH1500826

KRD
Special weather statement, Jun 30, 5:58 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT TUE JUN 30 2015

NCZ026-027-302245-
NASH NC-FRANKLIN NC-
558 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NASH AND CENTRAL
FRANKLIN COUNTIES UNTIL 645 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNN...OR 11 MILES SOUTHEAST OF LOUISBURG...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...BUNN...RED OAK...SPRING HOPE...
CASTALIA...AVENTON AND BATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3618 7792 3617 7792 3616 7790 3614 7789
      3615 7786 3614 7781 3615 7781 3614 7779
      3606 7774 3601 7777 3597 7779 3584 7823
      3600 7832 3619 7796 3619 7794
TIME...MOT...LOC 2157Z 243DEG 22KT 3596 7819

30
Local storm report, Jun 30, 6:24 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 WNW JAMESTOWN         36.01N  79.97W
06/30/2015                   GUILFORD           NC   EMERGENCY MNGR

            TREES AND POWERLINES DOWN... SOME TREES BLOCKING
            ROADWAYS AND ON TOP OF HOMES. HICKSWOOD RD NEAR WILLARD
            RD.

&&

EVENT NUMBER RAH1500827

RAH
Local storm report, Jun 30, 6:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     4 W HARPERS CROSSROADS  35.56N  79.55W
06/30/2015                   CHATHAM            NC   FIRE DEPT/RESCUE

            TREE DOWN ON HIGHWAY 22/42 NEAR LOG CABIN ROAD. RELAYED
            BY COUNTY EMERGENCY MANAGER.

&&

EVENT NUMBER RAH1500828

RAH
Special weather statement, Jun 30, 6:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT TUE JUN 30 2015

NCZ010-011-026>028-302345-
HALIFAX NC-WARREN NC-NASH NC-EDGECOMBE NC-FRANKLIN NC-
646 PM EDT TUE JUN 30 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF HALIFAX...SOUTHEASTERN WARREN...NORTHEASTERN NASH...NORTHWESTERN
EDGECOMBE AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 745 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS 12 MILES SOUTH OF
LITTLETON...OR 16 MILES SOUTHEAST OF WARRENTON...MOVING NORTHEAST AT
25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...NASHVILLE...HALIFAX...DORTCHES...LITTLETON...RED
OAK...ENFIELD...WELDON...WHITAKERS AND CASTALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3651 7790 3650 7782 3648 7776 3648 7767
      3637 7755 3635 7758 3632 7757 3630 7754
      3632 7748 3623 7738 3620 7737 3595 7801
      3627 7826 3655 7794 3654 7790
TIME...MOT...LOC 2245Z 242DEG 22KT 3625 7792

30
Local storm report, Jun 30, 6:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 N MCLEANSVILLE        36.11N  79.66W
06/30/2015                   GUILFORD           NC   TRAINED SPOTTER

            SEVERAL POWER LINES DOWN NEAR MCLEANSVILLE ROAD AND
            DICKS MILL ROAD

&&

EVENT NUMBER RAH1500829

KRD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:58 PM EDTSpecial Weather StatementRAHNash47 min
Jun 30, 4:38 PM EDTSpecial Weather StatementRAHDavidson37 min
Jun 30, 5:16 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond59 min
Jun 30, 5:22 PM EDTSpecial Weather StatementRAHGuilford53 min
Jun 30, 5:27 PM EDTSpecial Weather StatementRAHHalifax48 min
Jun 30, 5:31 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond44 min
Jun 30, 5:47 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford58 min
Jun 30, 5:56 PM EDTSpecial Weather StatementRAHRandolph49 min
Jun 30, 5:58 PM EDTSpecial Weather StatementRAHNash47 min
Jun 30, 6:06 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph39 min
Jun 30, 6:07 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more68 min
Jun 30, 6:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange57 min
Jun 30, 6:46 PM EDTSpecial Weather StatementRAHHalifax, Nash, Warren59 min
Jun 30, 7:02 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake58 min
Jun 30, 7:12 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Johnston, Sampson63 min
Jun 30, 7:17 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash58 min
Jun 30, 7:49 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.